Arizona, 2005

Funnel Cloud in Arizona, August 8, 2005

August 8, 2005 · NWS FGZ · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 8, 2:30 PM MST, 3 hours 15 minutes earlier.

Area forecast discussion, Aug 8, 2:30 PM MST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
230 PM MST MON AUG 8 2005

.SYNOPSIS...AMPLE MOISTURE OVER NORTHERN ARIZONA WILL CONTINUE TO
FUEL AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE
WEEK. EXPECT NEAR NORMAL HIGH TEMPERATURES WITH LIGHT WINDS.
&&

.DISCUSSION...THUNDERSTORMS DEVELOPED ALONG THE HIGHER TERRAIN AREAS
THIS AFTERNOON AND CONTINUE TO TRACK SLOWLY NORTHWESTWARD. REPORTS
FROM SPOTTERS HAVE INDICATED THAT THE HEAVY CELLS WITH HIGH VILS
HAVE BEEN PRODUCING VERY HEAVY RAIN AND SMALL HAIL.

LARGE SCALE HIGH PRESSURE REMAINS TO THE EAST OVER NEW
MEXICO/COLORADO AREA WITH A SUSTAINED PERSISTENT CHANNEL OF MOIST
SUBTROPICAL SOUTHEASTERLY FLOW. GFS HINTS AT SOME DRYING WRAPPING IN
FROM THE EAST AROUND THE HIGH ON WEDNESDAY...HOWEVER THAT SCENARIO
AT THIS POINT HAS A LOW PROBABILITY OF OCCURENCE. WE WILL
CONTINUE WITH HIGH PRECIP CHANCE TUESDAY INTO WEDNESDAY AND THEN
REVERTING TO CLIMO POPS OF SCATTERED TO LIKELY THROUGH THE REMAINDER
OF THE FORECAST PERIOD. A WEAK WESTERLY WAVE COMES OVER THE TOP OF
THE RIDGE ON WEDNESDAY WHICH WILL HELP INCREASE STORM TOP LEVEL
FLOW...WHICH WOULD TEND TO SUPPORT BETTER ORGANIZED STORMS. A
SUBTROPICAL LOW GETS WRAPPED INTO THE FLOW BY THIS COMING
WEEKEND...WHICH WILL HELP ENHANCE A DEEP - MOIST SOUTHERLY FLOW ONCE
AGAIN BY THE SATURDAY SUNDAY TIME PERIOD. THE GFS INDICATES SOME
DRYING BY NEXT MONDAY...BUT AGAIN THE PROBABILITY FOR DRYING IS
VERY LOW AT THIS TIME.
&&

.AVIATION...FOR 00Z PACKAGE...WDLY SCT TO SCT SHRA AND TSRA WILL
CONTINUE ACROSS A MAJORITY OF TAF SITES AND TWEB ROUTES. STORM
MOVEMENT ATTM IS FROM SOUTH TO NORTH. LOOK FOR THE CONVECTIVE
ACTIVITY TO BECOME MORE ISOLD BETWEEN 03Z-05Z THIS EVENING. CIGS
WILL BE AROUND 2K-4K FT AGL IN AND AROUND SHRA AND TSRA...AND WILL
BE 7K-9K FT AGL ELSEWHERE. LOOK FOR A CONTINUATION OF THE CONVECTIVE
ACTIVITY TOMORROW BEGINNING AROUND 19Z-20Z. AVIATION DISCUSSION NOT
UPDATED FOR AMENDMENTS.
&&

TC
Hazardous weather outlook, Aug 8, 10:00 AM MST, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST MON AUG 8 2005

AZZ004>018-037>040-090700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1000 AM MST MON AUG 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

A VERY MOIST SOUTH TO SOUTHEAST FLOW WILL CONTINUE ACROSS THE AREA
TODAY WITH THE CONTINUED THREAT OF AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS. EXPECT ISOLATED STRONG STORMS MOST AREAS WITH A
MODERATE FLASH FLOOD THREAT OVER THE NORTHEAST PLATEAUS...COLORADO
RIVER VALLEY AND THE KAIBAB PLATEAU.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SUBTROPICAL MOISTURE WILL REMAIN IN PLACE ACROSS NORTHERN ARIZONA
DURING THIS PERIOD WITH CONTINUED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS. A WEATHER DISTURBANCE IS EXPECTED TO MOVE ACROSS
PORTIONS OF SOUTHERN UTAH AND NORTHERN ARIZONA ON WEDNESDAY. THIS
SYSTEM WILL HELP ENHANCE STORMS ON WEDNESDAY WITH MORE STRONG STORMS
AND A GREATER THREAT FOR SEVERE WEATHER THAN WHAT HAS OCCURRED OVER
THE LAST WEEK OR SO.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The Flagstaff radar (KFSX), 122 km away, was scanning. The volume nearest the first event began at 00:45 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Navajo

When
August 8, 5:45 PM MST
Where
Navajo County, Dilkon
Reported by
LAW ENFORCEMENT
Coordinates
35.400, -110.321 (the zone’s center; the record gives no point)

Dilkon Police reported a funnel cloud in the vicinity of Dilkon.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2005Every state in 2005This day in weather historyWarnings in Arizona, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471157.